Morphine to Duragesic

Discussion in 'Fibromyalgia Main Forum' started by encantare, Sep 6, 2006.

  1. encantare

    encantare New Member

    I just stopped taking morphine (extended release) and was put on Duragesic patches instead. I've done this before, but this time I'm very ill. I've got sweats and muscle pain, headaches, and I'm not able to sleep well. When I do sleep I have terrible, terrible dreams. Anyone had similar experiences? Is it withdrawal from the morphine (I'm fearing the duragesic dose isn't high enough) or is it just my FMS pain and symptoms coming back? Any info would be much appreciated!
  2. encantare

    encantare New Member

    New to this format, so thank you!
  3. mme_curie68

    mme_curie68 New Member

    What you are describing sounds like withdrawal syndrome. Call your doctor, you may need to be on a higher dose of the patch and then get weaned down to a lower dose if that is his/her goal for getting you off the morphine.

    I hope you feel better soon.

    Hugs,
    Madame Curie
  4. Lolalee

    Lolalee New Member

    It also sounds like withdrawal symptoms to me. Call your doctor as soon as possible. You should not have to suffer this way. There are ways of tapering off medication. It is possible that you need stronger med. However, I remember when I first tried the patch, it took about a week for me to feel any pain relief.

    Lolalee
  5. lorivanrossum

    lorivanrossum New Member

    Hi Iam new to this board and was diaganosed with fm cfs way back when it was all in my head if you are having trouble with meds talk to your pharmasist he deals with drugs every day . YOUR DR.ONLY KNOWS A FEW CASES. your pharmasist talks to people on these meds every day he keeps up on new meds and knows drug-drug intractions. your pharmasist is really your best friend if you think about it who knows drugs better!!!!!!! remember we might be in constant pain but OUR drugs effect differnt parts of our bodies kidneys,heart ect... have'nt we been threw enough!!!!

    talk to your pharmasist if he doesn't HAVE THE TIME OF DAY FOR YOU MOVE ON TO A BETTER ONE... JUST MY OPIONION
    BUT WHAT DOES A CONTRY GIRL KNOW my pharmasist name is Ezra and he is kind cute BUT DON'T TELL THE CHUBBY HUBBY


  6. encantare

    encantare New Member

    Thank you to everyone for their information and gracious support! I've never been in such a warm and receptive enviornment, and it's a great place to be. I'm so glad I've found you all, and I hope that some things that have helped me will also bring help to some of you. Again, thank you for your advice and caring. You are all wonderful people. I will call my doctor first thing in the morning. It's really nice to hear other people tell me I shouldn't have to go thru this too...
    Bless all of you!
  7. rachel432

    rachel432 New Member

    it takes about 24hrs four the duragesic patches to begin working so if you stop one narcotic and astart the patches you can have withdrawal symptoms in the first 24hrs. if it's been longer then that your patch dose probably needs to be increased. until you get it increased you can ease the sympyoms by taking whatever immediate release pain pills you have, such as vicodin norco or percocet.
    i hope this helps.
    rachel